Alert archive / Nevada / Flash Flood Warnings in 2024
Flash Flood Warning 35, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 24, 2024, 10:54 PM PDT for Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2024, 10:54 PM PDT (05:54 UTC)
- Expired
- Jul 25, 2024, 2:00 AM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 127 km from the middle of the area, began a volume at 05:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 5.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 727 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 3393 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
998
WGUS55 KVEF 250554
FFWVEF
NVC003-250900-
/O.NEW.KVEF.FF.W.0035.240725T0554Z-240725T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1054 PM PDT Wed Jul 24 2024
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Northeastern Clark County in southern Nevada...
* Until 200 AM PDT.
* At 1054 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across northeast Clark County. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Moapa Valley and Interstate 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3683 11451 3684 11442 3684 11419 3671 11414
3658 11446 3677 11458
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM3 follow-up statements
464
WGUS75 KVEF 250646
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1146 PM PDT Wed Jul 24 2024
NVC003-250900-
/O.CON.KVEF.FF.W.0035.000000T0000Z-240725T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
1146 PM PDT Wed Jul 24 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY FOR
NORTHEASTERN CLARK COUNTY...
At 1146 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain continuing over northeast Clark County. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Interstate 15 between mile markers 94 and 116. Highway 170 south
of Interstate 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3683 11451 3684 11442 3684 11419 3671 11414
3658 11446 3677 11458
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM682
WGUS75 KVEF 250759
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1259 AM PDT Thu Jul 25 2024
NVC003-250900-
/O.CON.KVEF.FF.W.0035.000000T0000Z-240725T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
1259 AM PDT Thu Jul 25 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 2 AM PDT EARLY THIS
MORNING FOR NORTHEASTERN CLARK COUNTY...
At 1259 AM PDT, Doppler radar indicated rain ending over northeast
Clark County. Radar estimated as much as two inches of rain had
fallen in the area, so flash flooding is still a concern.
HAZARD...Life-threatening flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Interstate 15 between mile markers 94 and 116. Highway 170 south
of Interstate 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3683 11451 3684 11442 3684 11419 3671 11414
3658 11446 3677 11458
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM457
WGUS75 KVEF 250853
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
153 AM PDT Thu Jul 25 2024
NVC003-250903-
/O.EXP.KVEF.FF.W.0035.000000T0000Z-240725T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
153 AM PDT Thu Jul 25 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING
FOR NORTHEASTERN CLARK COUNTY...
Rain was ending in northeast Clark County. No reports of flooding
have been received, so the Flash Flood Warning will expire. Please
continue to heed remaining road closures.
&&
LAT...LON 3683 11451 3684 11442 3684 11419 3671 11414
3658 11446 3677 11458
$$
CMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 9:05 PM PDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 24, 9:05 PM PDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 905 PM PDT Wed Jul 24 2024 .SYNOPSIS...Monsoonal moisture will result in the return of afternoon showers and thunderstorms Thursday before conditions dry out over the weekend. As conditions dry, temperatures will cool back toward seasonal averages over the weekend. A ridge of high pressure returns to the region next week, which will allow temperatures to increase once again. && .UPDATE...Showers and thunderstorms were dissipating and confined to central Nye and Lincoln counties this evening. Some boundary interactions could spark a few more storms over Lincoln County, but it looks like activity will be quite subdued overnight. Dry southwest flow working its way inland from the California Coast will spread over San Bernardino and Clark counties Thursday and limit convection primarily to Esmeralda, central Nye/Linocln and eastern Mohave counties Thursday afternoon followed by further drying and stabilization Friday associated with a Pacific Northwest trough pulling in an eastern Pacific trough and disrupting the moist monsoonal flow into next week. && .PREV DISCUSSION... 327 PM PDT Wed Jul 24 2024 .DISCUSSION...through Tuesday. The biggest change to the forecast since this morning's update is that the Excessive Heat Warning has been extended through Thursday night for the Las Vegas Valley, southern Nevada, the Colorado River Valley, southern and central Mohave County, and southeastern San Bernardino County. These areas will see temperatures increase a degree or two from today into tomorrow with Major to Extreme HeatRisk persisting one more day for lower elevations and valleys. This slight uptick in temperatures is due to the ridge beginning to shift back to the east as an incoming trough moves into the Pacific Northwest (more on this later). Yet another day of afternoon and early evening showers and thunderstorms are in store for the region today. Any convection that develops today will have the potential to produce heavy rain capable of resulting in flash flooding. Gusty outflow winds and frequent lightning will also be threats associated with these storms. This afternoon and evening are expected to play out similar to the past two days, with convection popping up in areas of higher terrain later this morning/early this afternoon. These storms will then move off the higher terrain, sending out outflow boundaries as they collapse. These outflows will aid in the development of additional convection downstream. However, unlike yesterday, convection is not expected to persist into the overnight/early morning hours. Chances for afternoon and early evening showers and thunderstorms will become more limited on Thursday and Friday as we begin to dry out. Temperatures will drop a degree or two from tomorrow to Friday as an upper-level trough begins to push into the area. This trough will also scour the anomalous moisture from the area, with precipitation chances on Friday afternoon and evening being limited to our northern and eastern zones. By Saturday temperatures will have cooled to near normal values for late July, with no mentionable chances for precipitation across our forecast area. Dry and seasonal weather will continue into early next week before we see temperatures begin to slowly increase as the upper-level ridge attempts to reestablish itself across the region. && .AVIATION...For Harry Reid...West winds 8-12 knots will gradually decrease and become light and variable after 07Z with no showers or thunderstorms expected overnight. The chance of thunderstorms Thursday afternoon is too low to mention in the TAF. Light winds Thursday morning will become southwest in the afternoon with gusts up to 20KT expected. For the rest of southern Nevada, northwest Arizona and southeast California...Isolated thunderstorms overnight will be confined near central and eatern Nevada. Winds will diminish and become light and diurnal at all locations tonight and continue through Thursday morning. Isolated thunderstorms will develop Thursday afternoon, mainly in the Southern Great Basin and eastern Mohave County. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Adair DISCUSSION...Stessman AVIATION...Adair For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jul 24, 8:51 PM PDT, 2 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
851 PM PDT Wed Jul 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM Flash Flood 1 NW Deep Springs 37.38N 117.99W
07/24/2024 Inyo CA Law Enforcement
Highway 168 near Deep Springs Ranch Road.
CHP reports water, rocks, and debris
crossing the roadway forcing a closure
between mile markers 39 to 42. Plow later
stuck in the mud attempting to clear debris.
&&
CONearby
Flash Flood Warnings in Nevada, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.